Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dry and itchy penis head. Should I get treated for yeast infection?

Answered by
Dr.
Dr. G.Srinivasan

Urologist

Practicing since :1991

Answered : 1414 Questions

default
Posted on Sat, 19 Jan 2013 in Penis Problems
Question: about two weeks ago my boyfriend said the head of his penis felt raw which he thought was from masturbating. he was putting vaseline oil on it which i told him not to and to use neosporin. it scabed up to about a quater size scab. we had sex a couple days after the scab appeared. about 4-5 days later i started showing symptoms of a yeast infection. ( burning sensation, red swollen itchy, symptoms i have had once before and went to the doctors and they told me it was infact an outer yest infection) no scabs blisters or anything like that. after the scab healed he pulled the scab off and for a couple days said his penis was dry and itchy. he has been putting lotion on his penis and now has one clear watery skin colored blistered right where the scab was and nothing else. he said there his no pain but it does itch. we have been together for 4 years and neither of us have ever had symptoms of a std. should he be treating himself for a yeast infection.
doctor
Answered by Dr. G.Srinivasan 1 hour later
Hi,
Welcome to XXXXXXX and thanks for your query.
Thanks for your orderly narration which makes my job easy.
Base on the details given by you, it is suggestive of yeast infection.
Topical antifungal ointments should do the trick.
Of course, in the long run, needs good hygiene.
Hope this answers our query,
Kindly get back for doubts if any,
Best Regards,
DR GS
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. G.Srinivasan 53 minutes later
the blister looks full with clear liquid in it I read online that XXXXXXX cider vinegar baths help along with the miconazole cream I'm wondering though should he pop the blister to release the fluid or let it do it on his own
doctor
Answered by Dr. G.Srinivasan 4 hours later
Hi
Welcome back.
Popping up may lead to bacterial infection. So , it is better not to.
Miconazole is the anti fungal ointment i had mentioned and please use it for atleast a week.
I am sorry to write that i am not aware of the other one, it sound like a natural product though.
Best regards
DR GS
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Candidiasis

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

my husband has prosititis and has been on antbotic doxycyclin for 4 months. everytime we have sex he complains about his balls are in pain like on fire. we have both been to the doctor many times tested for std, yeast infection, bacterial infections and so on. my doctor said last week im normal i thought it was me but wasnt. he went to the uroligist and his doctor said this is normal that he has many patients with the same problem. my doctor will not give me any medicine . do you have any suggestions its really taking alot out of us . what is going on? please help us. thanks

doctor1 MD

I am 54 years old and have a very normal active heterosexual sex life with my wife with no out of marraige affairs. I have a dull pain under my penis head on left and it seems to be pretty constant. I hae had it for about a week now. My wife did just get over a yeast infection but I dont think we were active during her treatment. What could this be?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...